Alert archive / New Mexico / High Wind Warnings in 2006
High Wind Warning 42, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 12, 2006, 3:26 AM MST for Eddy County, New Mexico. It took effect at Nov 12, 2006, 5:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 3:26 AM MST (10:26 UTC)
- In effect from
- Nov 12, 2006, 5:00 AM MST
- Expired
- Nov 12, 2006, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2448 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 121026 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 AM CST SUN NOV 12 2006 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY AND AGAIN ON TUESDAY... .WINDY CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS TODAY... AND AGAIN ON TUESDAY WITH THE PASSAGE OF TWO UPPER LEVEL DISTURBANCES OVER THE AREA EACH DAY. UPPER LEVEL WINDS WILL BECOME WESTERLY AND INCREASE THIS MORNING...THEN REMAIN STRONG THROUGH THE DAY AS THE FIRST UPPER LEVEL DISTURBANCE MOVES OUT OF THE AREA. WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS BOTH TODAY AND TUESDAY AFTERNOON. NMZ027-TXZ258-122200- /O.NEW.KMAF.HW.W.0042.061112T1200Z-061113T0000Z/ /O.NEW.KMAF.HW.A.0025.061114T1200Z-061115T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 326 AM MST SUN NOV 12 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH...CAN BE EXPECTED TODAY AND AGAIN ON TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS74 KMAF 122014 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CST SUN NOV 12 2006 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND AGAIN ON TUESDAY... .WINDY CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON... AND ARE EXPECTED AGAIN ON TUESDAY WITH THE PASSAGE OF UPPER LEVEL DISTURBANCES OVER THE AREA EACH DAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS THE REMAINDER OF THIS AFTERNOON AND TUESDAY AFTERNOON. NMZ027-TXZ258-130000- /O.CON.KMAF.HW.W.0042.000000T0000Z-061113T0000Z/ /O.CON.KMAF.HW.A.0025.061114T1200Z-061115T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 114 PM MST SUN NOV 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT TUESDAY. SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH...CAN BE EXPECTED TODAY AND AGAIN ON TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 130018 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CST SUN NOV 12 2006 ...WINDS ARE DECREASING OVER THE GUADALUPE MOUNTAINS THIS EVENING BUT SHOULD APPROACH WARNING CRITERIA AGAIN TUESDAY AFTERNOON... .THE WINDS ARE DECREASING OVER THE GUADALUPE MOUNTAINS THIS EVENING AND SHOULD CONTINUE TO DECREASE THROUGH THE NIGHT. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. STRONG WINDS ARE EXPECTED AGAIN ON TUESDAY WITH THE PASSAGE OF UPPER LEVEL DISTURBANCES OVER THE AREA. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS TUESDAY AFTERNOON. NMZ027-TXZ258-131000- /O.EXP.KMAF.HW.W.0042.000000T0000Z-061113T0000Z/ /O.CON.KMAF.HW.A.0025.061114T1200Z-061115T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 518 PM MST SUN NOV 12 2006 ...HIGH WIND WARNING HAS EXPIRED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. THE WINDS SHOULD CONTINUE TO DECREASE TONIGHT AS THE PRESSURE GRADIENT WEAKENS. WIND SPEEDS SHOULD GENERALLY RANGE FROM 20 TO 35 MPH THROUGH THE NIGHT. WINDS WILL APPROACH WARNING CRITERIA THROUGH THE GUADALUPE MOUNTAINS AGAIN TUESDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED. THEREFORE...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS TUESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 12, 3:08 AM MST, 18 minutes earlier.
Area forecast discussion, Nov 12, 3:08 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 AM CST SUN NOV 12 2006
.SHORT TERM...
FOCUS FOR SHORT TERM FORECAST PACKAGE WILL BE HIGH WINDS THROUGH
GUADALUPE PASS TODAY. UPPER LEVEL TROUGH WILL MOVE JUST TO THE
NORTH OF THE AREA...TIGHTENING UP THE H5 GRADIENT OVER THE
MOUNTAINS. 700MB WIND FIELDS INDICATE 50KTS BY 15Z IN THE GDP
VICINITY. NAM/WRF CROSS SECTION INDICATES ONE OF THE /BEST/
MOUNTAIN WAVE SIGNATURES SEEN SO FAR THIS SEASON...STARTING AT ROUGHLY
12/12Z AND DROPPING OFF BY 13/00Z THIS EVENING. HAVE HOISTED HIGH
WIND WARNING FOR GUADALUPE MOUNTAINS IN BOTH NM AND TX FOR THIS SAME
TIME PERIOD. THINK STRONGEST WINDS WILL BE BETWEEN 15 AND 18Z AND
BEGIN SLOWLY TAPERING OFF FROM THERE.
TEMPERATURES WILL EXHIBIT A SLIGHT WARM UP FROM YESTERDAY. EXPECT A
FEW MORE CLOUDS TO FILTER IN AS A PLUME OF MIDLEVEL MOISTURE FROM
THE PACIFIC /VISIBLE ON 07Z WATER VAPOR IMAGERY/ IS PULLED IN AHEAD
OF THE UPPER LEVEL TROUGH. THIS WILL HELP KEEP THE TEMPS FROM
SKYROCKETING UPWARDS TOO MUCH...BUT MANY LOCATIONS SHOULD STILL SEE
TEMPS ANY WHERE FROM 5 TO 10 DEGREES WARMER THAN SATURDAYS HIGHS
/NEAR 70 FOR KMAF/. OVERNIGHT LOWS WILL STILL BE A LITTLE
CHILLY...BUT WARMER THAN WHAT WE SAW SATURDAY MORNING. CLOUDS ARE
EXPECTED TO THIN OUT SOME...BUT WINDS LOOK TO STAY UP FOR THE MOST
PART AS THE SURFACE PRESSURE GRADIENT TIGHTENS AHEAD OF THE NEXT
FRONT. THIS SHOULD HELP KEEP WINDS FROM DECOUPLING AND DROPPING IF
CLOUDS MOVE COMPLETELY OUT OF THE AREA OVERNIGHT. THERE MAY BE A
BRIEF POINT WHERE WINDS ARE ABLE TO DROP DOWN SLIGHTLY AS A SURFACE
LOW MOVES VERY CLOSE TO THE AREA. THEREFORE...WENT WITH LOW END
GUIDANCE TO CATCH ANY TEMPERATURE DROP OFF DUE TO THIS FEATURE. BUT
EXPECT THE WINDS TO AGAIN PICK UP BEFORE SUNRISE...IF THEY DO DIE
DOWN AT ALL.
.LONG TERM...
PROGRESSIVE FLOW ALOFT WILL CONTINUE ACROSS THE CONUS THROUGH THE
EXTENDED...WITH SOME AMPLIFICATION POSSIBLE IN THE UPPER PATTERN BY
WEEK/S END. A COLD FRONT WILL DROP SOUTH INTO THE AREA MONDAY
BEHIND A DEPARTING SHORTWAVE TROUGH. HIGH CLOUD COVER...IN ADDITION
TO THE COOLER AIRMASS BEHIND THE FRONT...WILL DROP TEMPERATURES BACK
TO NEAR...OR SLIGHTLY BELOW NORMAL VALUES. LITTLE MOISTURE WILL BE
AVAILABLE WITH THE PASSAGE OF THIS SYSTEM...SO RAIN CHANCES WILL
REMAIN NIL.
THE NEXT SYSTEM TO AFFECT THE AREA WILL DIG SOUTHEASTWARD OVER THE
CENTRAL/SOUTHERN PLAINS TUESDAY...AND ALONG WITH DOWNSLOPE
WINDS...ALLOW TEMPERATURES TO WARM TO AROUND 10 DEGREES OR MORE
ABOVE NORMAL IN MOST LOCATIONS. DUE TO THE PROXIMITY OF THE PASSING
SHORTWAVE TROUGH...A TIGHTENING H5 HEIGHT GRADIENT OVER THE CWA AT
THE BASE OF THIS TROUGH...AND MID LEVEL WINDS IN THE 30 TO 40 KT
RANGE AT MOUNTAIN TOP AND ABOVE...STRONG WINDS COULD AFFECT THE
GUADALUPE MOUNTAINS. THERE IS ALSO THE POSSIBILITY OF STRONG WINDS
LASTING INTO TUESDAY EVENING IN THE GUADALUPES...IN ADDITION TO THE
DAVIS MOUNTAINS HAVING TO BE INCLUDED IN ANY FUTURE WATCHES/
WARNINGS. FOR NOW...WILL ISSUE A HIGH WIND WATCH FOR THE GUADALUPE
MOUNTAINS ON TUESDAY AFTERNOON. ANOTHER SIDE AFFECT OF THIS
UNCERTAINTY WOULD BE TEMPERATURES NOT WARMING TO QUITE THE LEVELS
CURRENTLY IN THE FORECAST. WILL GO WITH THE PREVIOUS FORECAST AND
WARMER GFS OFFERINGS.
ANOTHER FRONT WILL DROP INTO THE AREA TUESDAY NIGHT/WEDNESDAY AND
COOL TEMPERATURES BACK BELOW NORMAL AS THE ABOVE SHORTWAVE TROUGH
CUTS OFF OVER THE EASTERN CONUS. THE AIRMASS BEHIND THIS FRONT
LOOKS TO BE PRETTY DRY...AND WITH MAINLY CLEAR SKIES AND LIGHT WINDS
MOST AREAS WEDNESDAY NIGHT...UNDERCUT MOS LOW TEMPERATURES FOR
WEDNESDAY NIGHT/THURSDAY MORNING. SEVERAL AREAS THAT HAVE NOT HAD A
HARD FREEZE COULD SEE ONE THURSDAY MORNING...BUT UNDERCUTTING MOS
BY SEVERAL DEGREES WILL SUFFICE FOR NOW. AN UPPER RIDGE WILL BUILD
OVER THE CWA ON THURSDAY...AND ALONG WITH LOW DEWPOINTS OVER THE
AREA...ALLOW FOR A DECENT WARMUP. MEDIUM RANGE MODELS THEN DEPART
SIGNIFICANTLY FROM AGREEMENT AND HAVE TRIED TO COMPROMISE BETWEEN
WARMER/COOLER SCENARIOS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 41 62 45 / 0 0 0 0
CARLSBAD NM 70 40 67 41 / 0 0 0 0
DRYDEN TX 69 48 73 46 / 0 0 0 0
FORT STOCKTON TX 76 46 72 51 / 0 0 0 0
GUADALUPE PASS TX 68 44 63 44 / 0 0 0 0
HOBBS NM 71 39 62 42 / 0 0 0 0
MARFA TX 72 36 68 36 / 0 0 0 0
MIDLAND INTL AIRPORT TX 70 41 64 45 / 0 0 0 0
ODESSA TX 72 40 64 46 / 0 0 0 0
WINK TX 77 43 69 47 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
HIGH WIND WATCH FROM 5 AM TO 5 PM MST TUESDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM 5 AM TO 5 PM MST TUESDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS.
&&
13/67Hazardous weather outlook, Nov 11, 12:45 PM MST, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CST SAT NOV 11 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 145 PM CST SAT NOV 11 2006 /1245 PM MST SAT NOV 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALLY STRONG SOUTHWEST WINDS MAY AFFECT THE GUADALUPE MOUNTAINS ON SUNDAY... MAINLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:26 AM MST | High Wind Watch | MAF | Eddy | 48 hr |
Nearby
High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.